Jump to content
Important Survey - Please Participate ×

clonazepam/Klonopin (or a different benzodiazepine) and perception of color


[li...]

Recommended Posts

For me, this is not new at all. To a large extent I'm used to this.

 

But while in withdrawal/tapering, things change.

 

Taking this benzodiazepine affects my perception of color. Darkness can seem 'darker', artificial light can seem brighter, more yellowish, sometimes the light has an orangish hue. (In extreme cases and rarely, a reddish hue) Not so obvious with daylight.

The opposite is possible too. Generally, the lower the dose the lesser these effects, but recently they have become more intense.

 

Does anyone have any idea what this is, or have you experienced something like this  ? I don't know if this is serotonin related, an epilepsy-like thing, brain damage, or ?

I have never experienced anything like this with a hypnotic benzodiazepine.

 

Link to comment
Share on other sites

[b5...]

I have the same thing.

Yes things change as you taper. I found that the sky is bluer and the grass looks fluorescent green. The sun is yellow yellow and colours change.

In my case this added up to give me derealization.

The benzo does affect our perception of vision because it is numbing.

While coming off, you have a "Waking up" effect.

 

Billy.

 

PS- As far as the Epilepsy, yes we have some things in common with them coming off these Benzos.

I would call it more Pseudo-Epileptic.

Reason for tapering.

 

In any event, it will pass.

 

Hang in there.

Link to comment
Share on other sites

YES! This is what I have! I've tried explaining it as though things seem dimmer than normal, but you described it very well! Things are darker and artificial light is the worst because it really changes up color. Color is definitely off for me. It's all wrong. The only time I am not affected by this color thing is when I'm outside in natural lighting. I don't have epilepsy so i'm not sure if there is a correlation. I've had this the entire time i've been tapering. If you look at my postings you will see i've talked about several times. Some say it could be derealization, but i'm still confused as to what it is. How long have you experienced this?

 

-Minka

Link to comment
Share on other sites

[cb...]

'How long have you experienced this?'

 

Years.

I don't think it's derealization at all. That just doesn't make any sense.

 

 

 

It may not be derealization. It could just be perception. To me things look brighter, albeit, some say things look dimmer.

 

 

Link to comment
Share on other sites

I didn't experience this but I could see that it's possible. I had all sorts of strange experiences with my sense of smell. Also had hypersensitivy to sound when I was in acute wd. This stuff really does a number on our senses.
Link to comment
Share on other sites

I am 6 weeks post jump - and yes - color is off. :)  I don't have dp/dr anymore. My left eye sees colors as "cooler"(like I'm wearing greyish lenses) and my right eye sees them as "warmer" (like I'm wearing brownish lenses).  I think this is just a visual disturbance - and not related to anything but having been on benzodiazepines long-term.  I expect that in time it will go away - like the tinnitus. I can live with it if it doesn't though - it's the least of my worries! :)
Link to comment
Share on other sites

×
×
  • Create New...